Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 18, 2015, 5:13 PM EDT for DeKalb County, Gwinnett County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 5:13 PM EDT (21:13 UTC)
- Expired
- May 18, 2015, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties DeKalb County, GA, Gwinnett County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308 WWUS82 KFFC 182113 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT MON MAY 18 2015 GAZ022-033-034-045-182145- DE KALB GA-GWINNETT GA-FORSYTH GA-NORTH FULTON GA- 513 PM EDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND PEA SIZED HAIL IN DE KALB... GWINNETT...FORSYTH AND NORTH FULTON COUNTIES UNTIL 545 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM MILTON TO CHAMBLEE TO ATLANTA MOVING EAST AT 15 MPH. WIND GUSTS OF 45 MPH AND PEA SIZED HAIL ARE LIKELY WITH THIS STORM AS THIS STORM MOVES ACROSS DE KALB...GWINNETT...FORSYTH AND NORTH FULTON COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ATLANTA...LAWRENCEVILLE...DECATUR...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...DUNWOODY...DULUTH...SUGAR HILL...SNELLVILLE... SUWANEE...BUFORD...LILBURN...CHAMBLEE...NORCROSS...DORAVILLE... CLARKSTON...STONE MOUNTAIN AND AVONDALE ESTATES. LAT...LON 3374 8446 3413 8430 3410 8393 3373 8410 TIME...MOT...LOC 2110Z 287DEG 14KT 3389 8429 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 18, 2:59 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 18, 2:59 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 259 PM EDT MON MAY 18 2015 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SHORT WAVE MOVING NORTHEAST ACROSS AL THIS AFTERNOON IS VISIBLE ON SATELLITE. THIS COULD CONTINUE TO ENHANCE CONVECTION ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. THERE SHOULD BE A GRADUAL DIMINISHING OF COVERAGE TONIGHT...BUT AIR MASS STILL UNSTABLE ENOUGH TO LEAVE LOW CHANCE POPS IN ALL NIGHT. UPPER RIDGE FLATTENING SOME THROUGH THE PERIOD AND A FRONTAL BOUNDARY SHOULD DRIFT SOUTH INTO GA BY MORNING. MODELS SEEM TO BE HOLDING ON TO THE MOISTURE A BIT LONGER...SO HAVE KEPT POPS IN FOR THE ENTIRE FORECAST AREA THROUGH TUESDAY. GRADUAL DRYING ACROSS THE AREA TUESDAY NIGHT EXCEPT FOR A PORTION OF CENTRAL. GUIDANCE TEMPERATURES LOOK REASONABLE AND HAVE STAYED CLOSE. 41 .LONG TERM /WEDNESDAY THROUGH MONDAY/... MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE. BDL PREVIOUS DISCUSSION... LONG TERM PERIOD BEGINS WITH A DRIER AIRMASS MOVING INTO THE STATE BEHIND THE EXITING FRONTAL SYSTEM. STILL KEEPING IN A SLIGHT CHANCE ACROSS CENTRAL GA WED AS THERE IS STILL A BIT OF RESIDUAL MOISTURE REMAINING ACROSS SOUTHERN PORTIO0NS OF THE CWA. THIS DRIER AIRMASS IS SHORT LIVED AS A FEW WAVES MOVE ACROSS THE AREA THROUGH THE WEEKEND IN THE ZONAL UPPER LEVEL FLOW. THESE WAVES ARE ALL WEAK WITH VERY LITTLE DYNAMICS AND NOT MUCH INSTABILITY SO WILL CONTINUE WITH SLIGHT/CHANCE POPS THROUGH DAY SEVEN WITH ISOLATED TSRA. 01 && .AVIATION... 18Z UPDATE...CONVECTION WILL CONTINUE INTO THE AFTERNOON AND MAY LAST UNTIL 00Z-02Z IN SOME LOCATIONS. THERE COULD BE ISOLATED STORMS INTO THE OVERNIGHT BUT CHANCE TOO LOW TO PUT IN TAF. A FRONT WILL BE DROPPING INTO NORTH GA 12Z-15Z TUESDAY WITH WINDS BECOMING MORE NORTHWEST AROUND 10KT. CEILINGS GENERALLY VFR BUT THERE WILL BE SOME SCT-BKN025-035 THIS AFTERNOON AND EVENING. CONVECTION DEVELOPING AGAIN TUESDAY...BUT MAINLY ACROSS CENTRAL GA FORECAST AREA. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TO HIGH ON ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 88 65 89 / 60 40 20 10 ATLANTA 69 86 67 87 / 60 40 10 10 BLAIRSVILLE 62 81 57 83 / 60 40 10 5 CARTERSVILLE 65 85 61 86 / 60 40 10 10 COLUMBUS 70 88 68 90 / 50 40 20 20 GAINESVILLE 67 85 65 86 / 60 40 10 10 MACON 67 90 66 91 / 60 40 20 30 ROME 65 85 61 86 / 60 40 10 10 PEACHTREE CITY 66 86 63 88 / 60 40 10 20 VIDALIA 69 90 70 91 / 60 50 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, May 18, 10:30 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT MON MAY 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. WEATHER HAZARDS EXPECTED... LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS...WITH ANY STRONGER STORMS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TUESDAY. ALTHOUGH A FEW STORMS COULD BE STRONG WITH LOCALLY HEAVY RAIN...LIGHTNING AND GUSTY WINDS...SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. A SLIGHTLY DRIER AIRMASS MOVES IN ACROSS THE STATE WEDNESDAY BUT WILL KEEP IN A SLIGHT CHANCE TO A CHANCE OF STORMS THROUGH SUNDAY AS WEAK UPPER LEVEL DISTURBANCES CONTINUE ACROSS THE REGION THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 18, 4:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT MON MAY 18 2015
GAZ021-032-033-182045-
COBB GA-CHEROKEE GA-NORTH FULTON GA-
415 PM EDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH
WINDS...AND FREQUENT LIGHTNING IN COBB... CHEROKEE AND NORTH FULTON
COUNTIES UNTIL 445 PM EDT...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIR OAKS...OR OVER MARIETTA...MOVING EAST
AT 25 MPH.
DIME SIZED HAIL...40 MPH WIND GUSTS...FREQUENT LIGHTNING...AND HEAVY
RAINFALL CAN BE EXPECTED ACROSS COBB...CHEROKEE AND NORTH FULTON
COUNTIES...INCLUDING AREAS AROUND ATLANTA...MARIETTA...SANDY
SPRINGS...ROSWELL...ALPHARETTA...SMYRNA...
KENNESAW...WOODSTOCK...ACWORTH...POWDER SPRINGS...AUSTELL...FAIR
OAKS...WHITE WATER PARK...DUE WEST...MOUNT BETHEL...VININGS...
KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...SWEAT MOUNTAIN AND
CHASTAIN MEMORIAL PARK.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3404 8473 3415 8432 3400 8425 3399 8425
3399 8426 3397 8426 3396 8428 3397 8433
3397 8435 3387 8435 3381 8464
TIME...MOT...LOC 2013Z 249DEG 23KT 3393 8458Special weather statement, May 18, 4:38 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT MON MAY 18 2015
GAZ039-062-182100-
WILKES GA-WARREN GA-
438 PM EDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKES AND WARREN COUNTIES UNTIL 500 PM EDT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TIGNALL TO
NEAR CAMAK...AND MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS
TO 40 MPH AS THEY MOVE ACROSS WILKES AND WARREN COUNTIES THROUGH 500
PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WASHINGTON...
WARRENTON...TIGNALL...CAMAK...HOLLIDAY PARK...LUNDBERG...JACKSONS
CROSSROADS...DELHI...MESENA...NEWTOWN...METASVILLE...AONIA...FLORAL
HILL...MALLORYSVILLE...ROCKY CREEK FIRE DEPT....NORMAN...DANBURG AND
CADLEY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. HEAVY RAIN WILL CAUSE MINOR STREET
FLOODING AND PONDING OF WATER ON ROADWAYS.
LAT...LON 3364 8248 3366 8251 3364 8256 3365 8258
3363 8258 3363 8262 3360 8265 3341 8255
3335 8255 3334 8265 3354 8272 3359 8270
3360 8268 3362 8269 3362 8276 3392 8287
3398 8264 3386 8261 3387 8257 3383 8260
TIME...MOT...LOC 2036Z 264DEG 16KT 3386 8277 3342 8260Special weather statement, May 18, 4:59 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT MON MAY 18 2015
GAZ105>108-182145-
CRISP GA-WILCOX GA-DOOLY GA-PULASKI GA-
459 PM EDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CRISP...WILCOX...DOOLY AND PULASKI COUNTIES UNTIL 545 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEAST
OF CORDELE TO NEAR PITTS TO EAST OF ARABI...AND MOVING EAST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS
TO 40 MPH AS THEY MOVE ACROSS CRISP...WILCOX...DOOLY AND PULASKI
COUNTIES THROUGH 545 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CORDELE...
VIENNA...ABBEVILLE...ROCHELLE...ARABI...PINEVIEW...PITTS...
TREMONT...ANTIOCH CHURCH...DOUBLE RUN...RICHWOOD...POPE CITY...
HATLEY...OWENSBORO...TIPPETTVILLE...PLEASANT VIEW...SEVILLE...
FINLEYSON AND EAST CRISP.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
LAT...LON 3193 8374 3207 8381 3217 8351 3199 8331
3185 8334 3185 8361 3180 8361 3181 8370
TIME...MOT...LOC 2057Z 260DEG 13KT 3203 8368 3196 8360 3185 8363Local storm report, May 18, 5:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL MARIETTA 33.95N 84.55W
05/18/2015 M0.75 INCH COBB GA COCORAHS
MINOR LEAF DAMAGE OCCURED AS THE HAIL FELL.
&&
EVENT NUMBER FFC1500281
GEOLocal storm report, May 18, 5:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL MARIETTA 33.95N 84.55W
05/18/2015 E1.00 INCH COBB GA BROADCAST MEDIA
THIS REPORT WAS RELAYED BY WSB-TV.
&&
EVENT NUMBER FFC1500282
GEOSpecial weather statement, May 18, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT MON MAY 18 2015 GAZ022-033-034-045-182145- DE KALB GA-GWINNETT GA-FORSYTH GA-NORTH FULTON GA- 513 PM EDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND PEA SIZED HAIL IN DE KALB... GWINNETT...FORSYTH AND NORTH FULTON COUNTIES UNTIL 545 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM MILTON TO CHAMBLEE TO ATLANTA MOVING EAST AT 15 MPH. WIND GUSTS OF 45 MPH AND PEA SIZED HAIL ARE LIKELY WITH THIS STORM AS THIS STORM MOVES ACROSS DE KALB...GWINNETT...FORSYTH AND NORTH FULTON COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ATLANTA...LAWRENCEVILLE...DECATUR...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...DUNWOODY...DULUTH...SUGAR HILL...SNELLVILLE... SUWANEE...BUFORD...LILBURN...CHAMBLEE...NORCROSS...DORAVILLE... CLARKSTON...STONE MOUNTAIN AND AVONDALE ESTATES. LAT...LON 3374 8446 3413 8430 3410 8393 3373 8410 TIME...MOT...LOC 2110Z 287DEG 14KT 3389 8429
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 12:57 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Fulton | 33 min |
| May 18, 1:50 PM EDT | Special Weather Statement | FFC | Spalding | 25 min |
| May 18, 2:01 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 29 min |
| May 18, 2:28 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| May 18, 2:46 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 29 min |
| May 18, 2:55 PM EDT | Special Weather Statement | FFC | Jasper, Newton, Putnam | 35 min |
| May 18, 3:12 PM EDT | Special Weather Statement | FFC | Dade | 33 min |
| May 18, 3:27 PM EDT | Special Weather Statement | FFC | Morgan, Oconee | 33 min |
| May 18, 4:15 PM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| May 18, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 24 min |
| May 18, 4:38 PM EDT | Special Weather Statement | FFC | Wilkes | 22 min |
| May 18, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 37 min |
| May 18, 4:59 PM EDT | Special Weather Statement | FFC | Wilcox | 46 min |
| May 18, 5:39 PM EDT | Special Weather Statement | FFC | Marion | 36 min |
| May 18, 5:40 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 35 min |
| May 18, 5:44 PM EDT | Special Weather Statement | FFC | Wilcox | 61 min |
| May 18, 5:48 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| May 18, 5:49 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Fannin, Gilmer, Lumpkin | 41 min |
| May 18, 6:13 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Henry, Rockdale | 32 min |
| May 18, 6:24 PM EDT | Special Weather Statement | FFC | Emanuel | 51 min |
| May 18, 6:29 PM EDT | Special Weather Statement | FFC | Lumpkin, Union, White | 46 min |
| May 18, 6:42 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 33 min |
| May 18, 6:46 PM EDT | Special Weather Statement | FFC | Henry | 29 min |
| May 18, 6:51 PM EDT | Special Weather Statement | FFC | Webster | 24 min |
| May 18, 7:17 PM EDT | Special Weather Statement | FFC | Towns, White | 28 min |
| May 18, 7:18 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| May 18, 7:28 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 32 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.